Hail, Oakland
- When
- June 12, 10:40 PM EST
- Where
- Oakland County, 4.14 mi E of South Lyon
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.460, -83.550
An isolated severe thunderstorm impacted Southwest Oakland County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DTX wrote it up.
An isolated severe thunderstorm impacted Southwest Oakland County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before the first event at Jun 12, 7:54 PM EST, 2 hours 46 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
854 PM EDT WED JUN 12 2013
.UPDATE...
LARGE AREA OF SHOWERS AND THUNDERSTORMS OVER THE WESTERN GREAT
LAKES CONTINUES TRACKING EAST SOUTHEAST DURING THE EVENING HOURS.
UPSTREAM REFLECTIVITY AND HI-RES LOCAL MODELS SHOW HEAVY RAIN
EXPECTED TO TRACK ALONG AND SOUTH OF THE INTERSTATE 69 CORRIDOR.
WITH THE SHIFT NORTH OF THE EXPECTED HEAVY RAINFALL ADJUSTED THE
FLASH FLOOD WATCH A TIER OF COUNTIES NORTH TO INCLUDE THE
INTERSTATE 69 CORRIDOR.
&&
.AVIATION...ISSUED 720 PM EDT WED JUN 12 2013
//DISCUSSION...
THE POTENTIAL FOR THUNDERSTORMS STILL EXISTS DURING THE EVENING
HOURS AS A WARM FRONT SLOWLY LIFTS TOWARDS THE MICHIGAN BORDER AND
THE CAPPING INVERSION ERODES ACROSS THE SOUTHERN GREAT LAKES. THE
BEST TIMEFRAME FOR CONVECTION WILL MOST LIKELY BE THROUGH 04Z AT THE
DETROIT TAFS AND PTK. FNT/MBS WILL MOST LIKELY NOT SEE ANY
CONVECTION TONIGHT HOWEVER RAIN SHOWERS WILL STILL BE POSSIBLE AT
THE TERMINALS. THUNDERSTORMS THAT FORM AT THE METRO AIRPORTS COULD
BE SEVERE AS A SEVERE THUNDERSTORM WATCH IS IN EFFECT THIS EVENING.
A SECONDARY ROUND OF THUNDERSTORM DEVELOPMENT IS ALSO POSSIBLE AFTER
MIDNIGHT AS A MCS BEGINS TO DEVELOPS TO OUR WEST. CONFIDENCE IN THE
LOCATION AND TRACK OF THIS MCS AND IF IT WILL IMPACT ANY OF THE
TERMINALS IS STILL QUITE LOW AND WILL HAVE TO BE MONITORED AS
DEVELOPMENT BEGINS LATER THIS EVENING. THIS MCS WOULD MOST LIKELY
AFFECT THE METRO AIRPORTS...BUT IT COULD DIVE SOUTHEAST AND MISS THE
TAF SITES ENTIRELY.
FOR DTW...THE GREATEST THUNDERSTORM POTENTIAL WILL BE THROUGH 04Z
DUE TO A WARM FRONT LIFTING INTO AREA AS A LOW PRESSURE SYSTEM
APPROACHES FROM THE WEST. ALTHOUGH THUNDERSTORMS ARE POSSIBLE AFTER
MIDNIGHT WITH AN UPSTREAM MCS WILL HOLD OFF ON PLACING 8 HOURS OF
THUNDERSTORMS IN THE TAF AND WAIT TO SEE IF THIS COMPLEX MARCHES
EASTWARD OR DIVES SOUTHEASTWARD.
//DTW THRESHOLD THREATS...
* MODERATE CONFIDENCE IN THUNDERSTORM POTENTIAL THROUGH 04Z...BUT
LOW CONFIDENCE IN COVERAGE.
* HIGH CONFIDENCE THAT CEILINGS WILL DROP BELOW 5000 FT BETWEEN
00-02Z DUE TO RAIN SHOWERS AND LIGHT FOG DEVELOPMENT.
* LOW CONFIDENCE IN ADDITIONAL THUNDERSTORM DEVELOPMENT AFTER 04Z.
&&
.PREV DISCUSSION...ISSUED 348 PM EDT WED JUN 12 2013
SHORT TERM...THIS EVENING AND TONIGHT
THE 19Z SFC ANALYSIS SHOWS LOW PRESSURE OVER CNTL IOWA WITH A WARM
FRONT EXTENDING ACROSS THE MI/IN BORDER. ONGOING SWRLY LOW LEVEL
FLOW IN THE WARM SECTOR IS ADVECTING A WARM AND MOIST AIRMASS INTO
THE SRN GREAT LAKES. THE 18Z DVN AND ILX SOUNDINGS SHOWED A VERY
STRONG CAPPING INVERSION. MODERATE TO HIGH INSTABILITY WITHIN THE
WARM AND MOIST AIRMASS IN THE WARM SECTOR IS ALLOWING MODERATE TO
HIGH POTENTIAL INSTABILITY TO BUILD UNDERNEATH THIS CAP. THE SURFACE
LOW WILL ADVANCE INTO NRN INDIANA THIS EVENING AS A MID LEVEL
IMPULSE ROTATES ACROSS THE UPPER OHIO VALLEY. WHILE THE SFC WARM
FRONT IS LIKELY TO JUST INCH INTO SW LOWER MI THIS EVENING...THE
SWRLY FLOW WILL TRANSPORT SOME ELEVATED INSTABILITY INTO SRN MI.
MODEL SOLUTIONS CONTINUE TO SUGGEST 0-3KM MU CAPE OF 1K TO 2K J/KG
LIFTING UP TOWARD THE I-94 CORRIDOR THIS EVENING...WITH HIGH SFC
BASED CAPE JUST SOUTH OF THE WARM FRONT. MID LEVEL WINDS OF 40-50
KNOTS ACROSS SRN MI WILL SUSTAIN 0-6KM SHEAR VALUES AROUND 60 KNOTS
THIS EVENING.
RECENT SATELLITE/RADAR DATA IS NOW SHOWING CONVECTIVE DEVELOPMENT
OVER NRN IOWA/SRN WISCONSIN. THE REGIONAL WATER VAPOR LOOP SHOWS A
LEAD MID LEVEL IMPULSE OVER CNTL IOWA. THIS FEATURE AND MOUNTING
INSTABILITY MAY RESULT IN RAPID CONVECTIVE DEVELOPMENT ACROSS IA/NRN
IL/SRN WI OVER THE NEXT COUPLE OF HOURS. CONVECTION IS EXPECTED TO
INCREASE IN COVERAGE AND GROW UPSCALE INTO AN MCS THIS EVENING AS
LARGE SCALE ASCENT IN ADVANCE OF THE DEEPER MID LEVEL IMPULSE NOW
OVER THE MN/SD BORDER ADVANCES TO THE EAST. THE CONVECTION IS
EXPECTED TO EVOLVE INTO A FORWARD PROPAGATING MCS...TRACKING
EASTWARD ACROSS THE INSTABILITY GRADIENT AND JUST NORTH OF THE MID
LEVEL CAP ALONG FAR SRN LOWER MI AND THE NRN OHIO VALLEY. LOCATIONS
SOUTH OF THE M 59 CORRIDOR STILL STAND THE BEST CHANCE OF SEEING THE
MORE INTENSE CONVECTION. WHILE STRONG WINDS WILL BE THE MAIN SEVERE
WEATHER CONCERN...THERE IS STILL A POTENTIAL FOR SOME LEAD
SUPERCELLS TO DEVELOP ALONG/NORTH OF THE SFC WARM FRONT. AMPLE DEEP
LAYER SHEAR AND A GOOD LOW LEVEL CYCLONIC CURVATURE TO THE HODOGRAPH
WILL CONTINUE TO POSE A THREAT FOR SOME ISOLATED TORNADOES. TIMING
OF THESE THUNDERSTORMS INTO SE MI SHOULD BE AFTER 7 PM.
DESPITE THE EXPECTATION FOR SOME SEMBLANCE OF A FORWARD PROPAGATION
MCS TO ROLL ACROSS THE AREA LATE THIS EVENING...MOST OF THE HI RES
MODEL SOLUTIONS SUGGEST A BAND OF MODERATE TO HEAVY RAINFALL
PERSISTING ON THE NORTH END OF THE MCS THROUGH THE NIGHT. THIS
APPEARS TO BE TIED TO SOME MID TROPOSPHERIC FGEN ON THE NORTHERN
FLANK OF THE ADVANCING MID LEVEL SHORT WAVE. MOISTURE QUALITY WITHIN
THIS MID LEVEL FORCING WILL BE QUITE GOOD WITH PRECIP WATER VALUES
UP TO 1.8 INCHES AND 700MB DEWPOINTS FORECAST TO RANGE FROM +4 TO
+6C. THIS COULD EASILY RESULT IN A SWATH OF 1 TO 3 INCH TYPE
RAINFALL AMOUNTS. GIVEN THE RESIDUAL ELEVATED INSTABILITY...SOME
HIGHER TOTALS DEFINITELY SEEM PLAUSIBLE. WITH THE EXPECTATION FOR
SOME SOUTHWARD COMPONENT TO THE PROPAGATION OF UPSTREAM
CONVECTION...THE HIGHEST RAINFALL AMOUNTS LOOK MORE PROBABLE ACROSS
METRO DETROIT AND ANN ARBOR AND POINTS SOUTH. THIS PROMPTED A FLASH
FLOOD WATCH FOR THE M 59 COUNTIES AND POINTS SOUTH. IF HOWEVER...THE
MCS TRACKS FARTHER NORTH...WHICH IS SUGGESTED BY THE REGIONAL GEM
AND HRR...AND CERTAINLY LOOKS POSSIBLE FROM UPSTREAM RADAR...THE
FLASH FLOOD WATCH MAY NEED TO BE EXPANDING INTO THE I 69 CORRIDORS.
LONG TERM...THURSDAY THROUGH WEDNESDAY
COOLER AND DRIER AIR WILL FILTER INTO THE REGION EARLY TOMORROW ON
THE BACKSIDE OF THE LOW...ENDING THE THREAT FOR SEVERE WEATHER AND
FLASH FLOODING. A PIECE OF ENERGY SHEARING OFF THE UPPER LOW OVER
ONTARIO IS EXPECTED TO DROP THROUGH LOWER MICHIGAN DURING THE
AFTERNOON. INSTABILITY LOOKS MEAGER BY THIS POINT...WITH THE MORE
UNSTABLE GFS ONLY SHOWING UP TO 400 J/KG OF SB CAPE BUILDING BY
AFTERNOON. WEAK LAPSE RATES (LOW INSTABILITY) AND DRIER AIRMASS
SHOULD ONLY ALLOW ISOLATED SHOWERS...PERHAPS A THUNDERSTORM...TO
REDEVELOP IN THE AFTERNOON ONCE ANY LINGERING ACTIVITY MOVES OUT IN
THE MORNING. CANADIAN HIGH PRESSURE WILL THEN SETTLE INTO THE GREAT
LAKES THURSDAY NIGHT BEFORE SHIFTING EAST SATURDAY MORNING BRINGING
A BREAK IN THUNDERSTORM ACTIVITY UNTIL THE WEEKEND.
UPPER LOW OVER THE PACIFIC NORTHWEST WILL TRACK INTO CENTRAL CANADA
ON SATURDAY...CAUSING THE UPPER RIDGE OVER THE MIDWEST AND GREAT
LAKES TO BREAK DOWN. FRONTAL BOUNDARY DRAPED FROM THE NORTHERN
PLAINS DOWN THROUGH THE TENNESSEE VALLEY WILL LIFT NORTH AND EAST AS
THE CANADIAN LOW TRACKS INTO THE NORTHERN GREAT LAKES OVER THE
WEEKEND (PER LATEST MODEL CONSENSUS). MEDIUM RANGE MODELS INDICATE
THE FRONT MAY REORIENTATE WEST TO EAST AS SHORTWAVE ENERGY MOVES
FROM THE CENTRAL PLAINS INTO THE SOUTHERN GREAT LAKES...WITH THE
FRONT POTENTIALLY BECOMING QUASI-STATIONARY OVER THE SOUTHERN GREAT
LAKES OR OHIO VALLEY SATURDAY AFTERNOON THROUGH MONDAY. THIS COULD
GENERATE ADDITIONAL ROUNDS OF SHOWERS AND THUNDERSTORMS DURING THIS
PERIOD. WILL HAVE TO KEEP AN EYE ON THUNDERSTORM POTENTIAL IF WE
MANAGE TO BREAK INTO THE WARM SECTOR ON SUNDAY. RIGHT NOW...THE
TRACKS OF THE LOW OVER THE NORTHERN GREAT LAKES...SHORTWAVE ENERGY
ARRIVING FROM THE PLAINS...AND FRONTAL BOUNDARY ARE STILL SHOWING
SOME VARIANCES IN MODEL DATA SO CONFIDENCE WITH THUNDERSTORM
FORECAST AND SEVERE WEATHER POTENTIAL IS LOW AT THIS TIME.
MARINE...
THE MAIN CONCERN FOR TONIGHT WILL BE POSSIBLE SHOWERS AND
THUNDERSTORMS LASTING THROUGH TONIGHT. WIDESPREAD SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO DEVELOP BY THIS EVENING AND PERSIST
OVERNIGHT OVER LAKE ST CLAIR AND LAKE ERIE AS A WARM FRONT PUSHES
NORTHWARD TOWARDS SOUTHERN MICHIGAN. WHILE MOST OF LAKE HURON WILL
REMAIN NORTH OF ANY CONVECTION...THERE IS A SMALL POSSIBILITY THAT
STORMS COULD ALSO REACH INTO SOUTHERN LAKE HURON AND SAGINAW BAY.
WITH ALL THE RAIN EXPECTED TO IMPACT THE GREAT LAKES REGION...LOW
LEVEL MOISTURE WILL BE ABUNDANT ALLOWING FOR THE PROBABILITY THAT
FOG WILL DEVELOP ONCE AGAIN TONIGHT OVER THE LAKES. HAVE NOT ISSUED
ANY MARINE FOG ADVISORIES AT THIS TIME BUT WILL CONTINUE TO MONITOR
THROUGH THE EARLY EVENING AS FOG DEVELOPMENT BEGINS. FAIRLY CALM
WINDS WILL KEEP WAVES BELOW 2 FEET THROUGH THURSDAY.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...FLASH FLOOD WATCH...MIZ060-MIZ061-MIZ062-MIZ063-MIZ068-MIZ069-
MIZ070-MIZ075-MIZ076-MIZ082-MIZ083...UNTIL 8 AM THURSDAY.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.
&&
UPDATE.......KURIMSKI
AVIATION.....KURIMSKI
SHORT TERM...SC
LONG TERM....HLO
MARINE.......SC
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 431 PM EDT WED JUN 12 2013 MIZ047>049-053>055-060>063-132045- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR- 431 PM EDT WED JUN 12 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LOCATIONS ALONG AND NORTH OF THE INTERSTATE 69 CORRIDOR. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED AFTER 8 PM TONIGHT. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...SOME ISOLATED STRONG TO SEVERE STORMS ARE POSSIBLE. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 60 MPH AND HAIL TO ONE INCH IN DIAMETER AS THEY MOVE TO THE EAST AT 25 MPH. THE THUNDERSTORMS WILL ALSO PRODUCE INTENSE RAINFALL. LOCATIONS ALONG THE INTERSTATE 69 CORRIDOR MAY EXPERIENCE SOME LOCALIZED FLOODING. THESE STORMS WILL BE ASSOCIATED WITH A WARM FRONT FORECAST TO LIFT TOWARD SOUTHERN MICHIGAN...BRINGING AN INCREASINGLY UNSTABLE AIRMASS INTO THE AREA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE NEXT CHANCE FOR THUNDERSTORMS WILL HOLD OFF UNTIL LATE THIS WEEKEND INTO MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. LCZ423-460-LEZ444-MIZ068>070-075-076-082-083-132045- DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 431 PM EDT WED JUN 12 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LOCATIONS ALONG AND SOUTH OF A HOWELL TO MOUNT CLEMENS LINE. .DAY ONE...TONIGHT NUMEROUS TO WIDESPREAD THUNDERSTORMS ARE EXPECTED AFTER 8 PM THIS EVENING. THERE IS CHANCE OF SEVERE WEATHER WITH THESE STORMS. THE MOST PROBABLE TIME PERIOD FOR SEVERE WEATHER WILL BE BETWEEN 8 PM AND 2 AM. DUE TO THE DEGREE OF INSTABILITY AND ATMOSPHERIC WIND SHEAR EXPECTED BY LATE TODAY...THE PRIMARY HAZARDS WITH THESE STORMS WILL BE DAMAGING WIND GUSTS TO 70 MPH AND LARGE HAIL OF ONE INCH IN DIAMETER. IN ADDITION...ISOLATED TORNADOES WILL BE POSSIBLE ALONG A WARM FRONT FROM LATE AFTERNOON INTO EARLY EVENING...MOST LIKELY ALONG OR SOUTH OF I 94. LINGERING THUNDERSTORMS MAY PRODUCE VERY HEAVY RAIN AND FLOODING TONIGHT AS A LOW PRESSURE SYSTEM TRACKS ALONG THE WARM FRONT JUST SOUTH OF THE STATE. FOR THIS REASON...A FLASH FLOOD WATCH IS IN EFFECT FROM 8 PM THIS EVENING THROUGH 8 AM THURSDAY MORNING. THUNDERSTORMS WILL MOVE EAST AT 30 MPH EARLY IN THE EVENING. THUNDERSTORM MOTION MAY INCREASE UP TO 50 MPH BY LATE EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE NEXT CHANCE FOR THUNDERSTORMS WILL HOLD OFF UNTIL LATE THIS WEEKEND INTO MONDAY. .SPOTTER INFORMATION STATEMENT... DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY. SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. LCZ422-LHZ361>363-421-422-441>443-462>464-132045- ST. CLAIR RIVER- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 431 PM EDT WED JUN 12 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED AFTER 8 PM TONIGHT SOUTH OF PORT AUSTIN. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...SOME ISOLATED STRONG STORMS ARE POSSIBLE. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 KNOTS AND HAIL TO ONE INCH IN DIAMETER AS THEY MOVE TO THE EAST AT 25 MPH. THE THUNDERSTORMS WILL ALSO PRODUCE INTENSE RAINFALL. THESE STORMS WILL BE ASSOCIATED WITH A WARM FRONT FORECAST TO LIFT TOWARD SOUTHERN MICHIGAN...BRINGING AN INCREASINGLY UNSTABLE AIRMASS INTO THE AREA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE NEXT CHANCE FOR THUNDERSTORMS WILL HOLD OFF UNTIL LATE THIS WEEKEND INTO MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. SC YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 751 PM EDT WED JUN 12 2013 MIZ075-076-082-083-130045- LENAWEE-MONROE-WASHTENAW-WAYNE- 751 PM EDT WED JUN 12 2013 ...SPECIAL WEATHER STATEMENT... AT 747 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED DEVELOPING THUNDERSTORMS ALONG A LINE FROM MASON TO ANN ARBOR. THUNDERSTORMS WILL CONTINUE TO DEVELOP THROUGH 9 PM...THEN BECOME MORE NUMEROUS LATE IN THE EVENING. BRIEF HEAVY DOWNPOURS CAN BE EXPECTED BY ANY THUNDERSTORM THAT DEVELOPS. SC
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 833 PM EDT WED JUN 12 2013 MIZ076-130115- WAYNE- 833 PM EDT WED JUN 12 2013 ...SPECIAL WEATHER STATEMENT... AT 830 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR ROMULUS...MOVING EAST AT 40 MPH. ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 30 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... TAYLOR AND FLAT ROCK BY 840 PM EDT... TRENTON AND WYANDOTTE BY 845 PM EDT... GROSSE ILE BY 850 PM EDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. SC
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 913 PM EDT WED JUN 12 2013 MIZ082-130215- LENAWEE- 913 PM EDT WED JUN 12 2013 ...SIGNIFICANT WEATHER ADVISORY... AT 911 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR HUDSON...MOVING NORTHEAST AT 40 MPH. PENNY SIZE HAIL...WINDS GREATER THAN 30 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... CLAYTON BY 920 PM EDT... ADRIAN BY 935 PM EDT... TECUMSEH AND CLINTON BY 950 PM EDT... BRITTON BY 955 PM EDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. CB
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
914 PM EDT WED JUN 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0817 PM FUNNEL CLOUD BELLEVILLE 42.20N 83.48W
06/12/2013 WAYNE MI PUBLIC
INDIVIDUAL REPORTED ROTATION AND A POSSIBLE FUNNEL CLOUD
OVER THE WASHTENAW/WAYNE COUNTY BORDER NEAR I-94.
&&
MMOSTEIKSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1037 PM EDT WED JUN 12 2013 MIZ068-069-075-130330- LIVINGSTON-OAKLAND-WASHTENAW- 1037 PM EDT WED JUN 12 2013 ...SPECIAL WEATHER STATEMENT... AT 1033 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES SOUTHEAST OF PINCKNEY...MOVING NORTHEAST AT 25 MPH. ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 30 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... HAMBURG BY 1045 PM EDT... WHITMORE LAKE AND BRIGHTON BY 1050 PM EDT... SOUTH LYON BY 1100 PM EDT... MILFORD BY 1115 PM EDT... NOVI BY 1120 PM EDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. BEHNKE/SF
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1134 PM EDT WED JUN 12 2013 MIZ068-130430- LIVINGSTON- 1134 PM EDT WED JUN 12 2013 ...SIGNIFICANT WEATHER ADVISORY... AT 1130 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTHWEST OF FOWLERVILLE TO 9 MILES SOUTHWEST OF FOWLERVILLE TO 18 MILES WEST OF PINCKNEY...MOVING EAST AT 25 MPH. WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING... BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... FOWLERVILLE BY 1140 PM EDT... COHOCTAH AND OAK GROVE BY 1155 PM EDT... PINCKNEY BY 1210 AM EDT... HARTLAND BY 1215 AM EDT... BRIGHTON BY 1220 AM EDT... HAMBURG BY 1225 AM EDT... WHITMORE LAKE BY 1230 AM EDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. BEHNKE/SF
The Detroit radar (KDTX), 27 km away, was scanning. The volume nearest the first event began at 03:38 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
A spotter estimated a 60 mph thunderstorm wind gust.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Michigan in 2013Every state in 2013This day in weather historyWarnings in Michigan, June 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 460010, 460011.